Eardrum Infection causing skin rash. What do I do?

Avelina - posted on 09/29/2012 ( 1 mom has responded )




Hello Fellow Mommies!

So on Thursday I saw my son covering his ear (he is 5 years old) & found out that it has been hurting him. So, naturally I took him to the doctor on Friday & found out that he has an eardrum infection. Apparently he likes to make his ears pop & that is how he got it. Anywho, he was prescribed antibiotics among other things & I gave it to him once we came home. He took a nap & woke up in rashes from his neck down, I took him back to the doctor, the same day, & the dr. changed his antibiotics. He said that it is either the medication or the infection that is causing the skin rash but for now lets blame it on the medication. Well, my son is still having rashes that come & go (weird). For me this is new territory, I have never dealt with a skin rash EVER with my son & he is NOT allergic to anything. I know that as they get older, things can change, but he isn't allergic to penicillin also. I'm putting on hydrocortisone but that isn't working as much as either. Plus the doctor gave him another medicine that is suppose to "prevent" the rashes. I am a pretty impatient mother & I know that I should just give it some time. But I have been up all night giving my son milk/water compresses to soothe the rashes because I can only give him the hydrocortisone cream twice a day. So my question is have y'all ever heard of an ear infection giving your children a rash? Please keep in mind he does not have fever. I have been told that he could have Fifth Disease, Hands, Foot, & Mouth, or even Measles (from friends & family). I appreciate all the HELP ladies. Thank you.


1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms